Alert archive / Delaware / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 58, NWS Philadelphia/Mount Holly

June 1, 2006New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 1, 2006, 8:22 PM EDT for New Castle County, Delaware. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2006, 8:22 PM EDT (00:22 UTC)
Expired
Jun 1, 2006, 9:00 PM EDT
In force
38 min
Issued by
NWS Philadelphia/Mount Holly
Area
Counties, with a storm outline in the text

County New Castle County, DE

The radar

The Dover AFB radar (KDOX), 96 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 8:27 PM EDTTSTM WND DMG5 S Newark, DEWIRES AND TREES DOWN FROM GLASGOW EAST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2006-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2006-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
543 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPHI 020023
SVRPHI
DEC003-020100-
/O.NEW.KPHI.SV.W.0058.060602T0022Z-060602T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
822 PM EDT THU JUN 1 2006

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEW CASTLE COUNTY IN NORTHERN DELAWARE
  THIS INCLUDES THE CITIES OF...WILMINGTON MANOR...WILMINGTON...
  STANTON...PIKE CREEK...NEWARK...NEW CASTLE...ELSMERE...EDGEMOOR...
  CLAYMONT...BROOKSIDE

* UNTIL 900 PM EDT

* AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THIS STORM WAS   
  ALSO PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR        
  ELKTON...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROOKSIDE AND 7 MILES SOUTH OF PIKE CREEK BY 830 PM EDT...
  7 MILES SOUTH OF STANTON BY 835 PM EDT...
  WILMINGTON MANOR...7 MILES SOUTH OF NEWPORT AND 8 MILES SOUTH OF
  ELSMERE BY 840 PM EDT...
  DELAWARE CITY...NEW CASTLE AND 9 MILES SOUTH OF WILMINGTON BY 845
  PM EDT...

LAT...LON 3972 7579 3957 7578 3950 7559 3981 7546

$$

JJM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:00 PM EDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jun 1, 4:00 PM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 PM EDT THU JUN 1 2006

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
WEATHER CONDITIONS ARE FORECAST TO DETERIORATE THIS EVENING AND
PERSIST INTO THE WEEKEND, AS A SIGNIFICANT PATTERN CHANGE IS TAKING
PLACE. A BROAD WEST-SOUTHWEST FLOW ALOFT HAS BROUGHT, AND WILL
CONTINUE TO ACCENTUATE, INCREASED PRECIPITABLE WATER VALUES THROUGH
A DEEP LAYER. BOTH THE GFS AND THE PARALLEL NAM FORECAST THE UPPER
TROUGHING TO OUR WEST TO EVOLVE INTO A CLOSED LOW OVER THE LOWER
OHIO AND TENNESSEE VALLEYS LATER IN THE WEEKEND AND INTO EARLY NEXT
WEEK. FOR THE SHORT TERM, THIS SHOULD CAUSE PERIODIC WAVES TO EJECT
EAST-NORTHEASTWARD OVER OUR AREA. THIS HAS ALREADY STARTED, AS
AFTERNOON CONVECTION OVER OUR NORTHERN AREA HAS BUILT TO NEAR-SEVERE
LEVELS, AND EVEN TO SEVERE LEVELS FOR A COUPLE OF CELLS, THE LARGEST
SURFACE WAVE APPEARS TO MOVE OFF THE COAST FRIDAY NIGHT INTO
SATURDAY. THUS, WE LOOK FOR A 36 TO 48 HOUR PERIOD OF ENHANCED
SHOWER AND THUNDERSTORM ACTIVITY, MODULATED BY DIURNAL EFFECTS.

HYDROLOGIC FACTORS ARE DISCUSSED IN A SEPARATE SECTION BELOW.

MORE CLOUDS AND PRECIPITATION SHOULD KEEP DAYTIME TEMPERATURES FROM
REACHING THE HIGH LEVELS OF TODAY. THERE DID SEEM TO BE SOMEWHAT OF
A SPREAD TO THE MOS GUIDANCE VALUES, ESPECIALLY ON MAXIMUMS, SO A
BLEND OF MAV AND MET GUIDANCE WAS USED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
MORE STABLE CONDITIONS ARE FORECAST THROUGH THE EXTENDED PERIOD,
ALTHOUGH CONFIDENCE IS FAIRLY LOW DUE TO THE GFS FORECAST OF THE
UPPER LOW CLOSING OFF OVER THE CENTRAL APPALACHIANS AND DRIFTING TO
THE COAST TOWARD THE END OF THE FORECAST. LOW LEVEL CONVERGENCE
SEEMS TO BE SLIGHTLY OFFSHORE, SO SENSIBLE WEATHER IN OUR AREA WAS
SHADED TOWARD THE DRIER HPC GUIDANCE FOR NOW, WITH THE EXCEPTION OF
THURSDAY AS THE UPPER TROUGH ROTATES PAST THE AREA.

A MILD TO MODERATELY-WARM AND HUMID PERIOD IS SHAPING UP, WITH
TEMPERATURES NEAR OR SLIGHTLY ABOVE CLIMATOLOGICAL NORMALS, AS HPC
GUIDANCE INDICATES.

&&

.AVIATION...
VFR CONDITIONS GENERALLY PREVAIL EXCEPT IN ANY TSTMS THAT HAVE
POPPED UP AND IN THEM, IFR CONDITIONS ARE LIKELY ALONG WITH HEAVY
RAIN AND PSBLY SOME STRONG GUSTY WINDS. MORE WIDESPREAD TSTMS SHOULD
DEVELOP BY 00Z, ESPECIALLY AT THE ABE/RDG TAF SITES, BUT THESE TSTMS
COULD AFFECT TAFS AS FAR S AS ILG/PHL/PNE/TTN.

AFTER THE EVENING CONVECTION DISSIPATES, 1-2 THSD FT CIGS ARE
EXPECTED WITH 3-5 MI VSBY BUT BY MORNING CIGS ARE FORECAST TO DROP
BELOW 1 THSD FT AND VSBY TO 1 MI, LOCALLY LOWER IN FOG.

&&

.MARINE...
THE MRNG LOW CLOUDS AND FOG DISSIPATED BY AFTN. A SEABREEZE FORMED
AND ALLOWED SOME TSTMS TO DEVELOP OVER SRN DE AND SOME OF THESE HAVE
AFFECTED THE DEL BAY AND NEARBY OCEAN COASTAL WATERS. A SOUTH TO SW
FLOW WILL CONTINUE UNTIL A COLD FRONT MOVES THROUGH EARLY SAT
MORNING. ALTHOUGH SOME TSTMS ARE POSSIBLE TNGT, THE BETTER CHANCE IS
DURING FRIDAY AFTERNOON AND NIGHT. WINDS CAN BE STRONG AND GUSTY IN
ANY TSTMS. SOME SHOWERS OR TSTMS COULD LINGER INTO SATURDAY THEN
BEHIND THE FRONT IT SHOULD DRY OUT AS WINDS BECOME NORTHERLY.

SEAS WILL GRADUALLY INCREASE TO 3 TO 5 FT ON THE OCEAN FRIDAY NIGHT
AND THEN REMAIN AT OR JUST BELOW SCA CRITERIA ON THE OCEAN THROUGH
THE WEEKEND.

&&

.HYDROLOGY...
HPC IS LOOKING FOR 1/2 TO 1 INCH OF RAIN FOR THE FIRST PART OF THE
SHORT TERM PERIOD, AND THIS IS ACCEPTED FOR GENERAL AMOUNTS. FOR DAY
2, AMOUNTS MAY BE SIMILAR OR SLIGHTLY HIGHER. THESE WIDESPREAD
AMOUNTS SHOULD NOT CAUSE ANY RIVERINE FLOODING, AS WE HAVE BEEN DRY
LATELY. THIS IS BORNE OUT BY THE THREE HOUR FLASH FLOOD GUIDANCE
AMOUNTS, WHICH ARE 3.5 INCHES OR HIGHER. AND, ALTHOUGH THE SHOWERY
NATURE OF THE PRECIPITATION COULD CAUSE LOCALIZED HIGH AMOUNTS, THE
ANTECEDENT CONDITIONS ARE NOT SUPPORTIVE OF A WATCH. THIS COULD
CHANGE IF SOME AREAS RECEIVE HIGH AMOUNTS DURING THE FIRST PART OF
THE SHORT-TERM FORECAST PERIOD, AND A WATCH MAY BE NEEDED AT SOME
POINT. BUT FOR NOW, THE DECISION WAS MADE TO HOLD OFF ON A FLASH
FLOOD WATCH AT THIS TIME FOR TONIGHT THROUGH FRIDAY NIGHT. HOWEVER,
WE ARE PLANNING TO ISSUE A SPECIAL WEATHER STATEMENT (LATER ON THIS
EVENING, AFTER THE AFTERNOON HUBBUB OF WARNINGS AND FORECASTS MOVES
THROUGH THE SYSTEM AND SUBSIDES). THIS WILL BE TO CALL ATTENTION TO
LOCALIZED EXCESSIVE AMOUNTS DURING THE NEXT 48 HOURS, WHICH WILL
CAUSE SPOTTY ROAD AND URBAN FLOODING. THE GREATEST THREAT IS
EXPECTED TO BE OVER THE NORTHERN TWO-THIRDS OF OUR SERVICE AREA,
WITHIN THE BEST ZONE OF LOW-LEVEL CONVERGENCE PHASING WITH UPPER
LEVEL DYNAMICS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SHORT TERM/LONG TERM/HYDROLOGY.../
AVIATION/MARINE...STAUBER
Hazardous weather outlook, Jun 1, 12:05 PM EDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1205 PM EDT THU JUN 1 2006

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-
016>027-PAZ060-067-068-070-071-021115-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-
DELAWARE-PHILADELPHIA-
1205 PM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY
TONIGHT. SOME OF THESE THUNDERSTORMS COULD HAVE STRONG GUSTY WINDS
AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY,
IN THE AREA GENERALLY SOUTH OF TRENTON, NEW JERSEY. A SLOW MOVING
COLD FRONT WILL MOVE ACROSS THE REGION ON FRIDAY. SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG AND IN ADVANCE OF THE FRONT. SOME
OF THE THUNDERSTORMS COULD BECOME SEVERE, ESPECIALLY FRIDAY
AFTERNOON AND EVENING. AT THIS TIME, STRONG WINDS APPEAR TO BE THE
MAIN THREAT. HOWEVER, SEVERAL FACTORS, INCLUDING DAYTIME CLOUD
COVER COULD END UP INHIBITING THUNDERSTORM POTENTIAL. THE
SITUATION WILL CONTINUE TO BE MONITORED.

ALSO, HEAVY RAIN FROM ANY THUNDERSTORMS COULD CAUSE
SOME LOCALIZED FLOODING, BUT ANY FLOODING IS NOT EXPECTED TO BE
WIDESPREAD AT THIS TIME. HOWEVER, SEVERAL FACTORS, INCLUDING
DAYTIME CLOUD COVER COULD END UP INHIBITING THUNDERSTORM
POTENTIAL. THE SITUATION WILL CONTINUE TO BE MONITORED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND POSSIBLY
AGAIN FRIDAY AFTERNOON OR EVENING.

NJZ001-007>010-012-015-PAZ054-055-061-062-069-021115-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-LEHIGH-NORTHAMPTON-BUCKS-
1205 PM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
SPC HAS PLACE PARTS OF NORTHEAST PENNSYLVANIA AND NORTHERN NEW
JERSEY UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. ALSO,
TORRENTIAL DOWNPOURS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY,
IN THE AREA GENERALLY SOUTH OF TRENTON, NEW JERSEY. A SLOW MOVING
COLD FRONT WILL MOVE ACROSS THE REGION ON FRIDAY. SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG AND IN ADVANCE OF THE FRONT. SOME
OF THE THUNDERSTORMS COULD BECOME SEVERE, ESPECIALLY FRIDAY
AFTERNOON AND EVENING. AT THIS TIME, STRONG WINDS APPEAR TO BE THE
MAIN THREAT. HOWEVER, SEVERAL FACTORS, INCLUDING DAYTIME CLOUD
COVER COULD END UP INHIBITING THUNDERSTORM POTENTIAL. THE
SITUATION WILL CONTINUE TO BE MONITORED.

ALSO, HEAVY RAIN FROM ANY THUNDERSTORMS COULD CAUSE
SOME LOCALIZED FLOODING, BUT ANY FLOODING IS NOT EXPECTED TO BE
WIDESPREAD AT THIS TIME. HOWEVER, SEVERAL FACTORS, INCLUDING
DAYTIME CLOUD COVER COULD END UP INHIBITING THUNDERSTORM
POTENTIAL. THE SITUATION WILL CONTINUE TO BE MONITORED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND POSSIBLY
AGAIN FRIDAY AFTERNOON OR EVENING.

STAUBER

In the hours before

Special weather statement, Jun 1, 5:53 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
553 PM EDT THU JUN 1 2006

DEZ001-MDZ008-PAZ067>071-020000-
NEW CASTLE-CECIL-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
553 PM EDT THU JUN 1 2006

STRONG THUNDERSTORMS WILL MOVE INTO THE AREA DURING THE EVENING HOURS.
DANGEROUS CLOUD TO GROUND LIGHTNING, STRONG GUSTY WINDS, AND SMALL
HAIL MAY BE POSSIBLE WITH THESE THUNDERSTORMS. HEAVY DOWNPOURS
WILL ALSO ACCOMPANY THESE STORMS, SO USE CAUTION WHILE DRIVING.

ROBERTSON/HELMETAG
Local storm report, Jun 1, 6:39 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
639 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     BALLY                   40.40N 75.59W
06/01/2006                   BERKS              PA   EMERGENCY MNGR

            WIRES DOWN.

0615 PM     TSTM WND DMG     5 SW BECHTELSVILLE      40.32N 75.70W
06/01/2006                   BERKS              PA   EMERGENCY MNGR

            WIRES DOWN.

&&

DELISI
Local storm report, Jun 1, 6:59 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
659 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND GST     PERKASIE                40.37N 75.29W
06/01/2006  M58 MPH          BUCKS              PA   TRAINED SPOTTER

            MEASURED BY A HAND HELD ANEMOMETER

&&

DELISI
Local storm report, Jun 1, 7:05 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
705 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TSTM WND DMG     10 S KENILWORTH         40.08N 75.64W
06/01/2006                   CHESTER            PA   EMERGENCY MNGR

            TREES DOWN IN SOUTH COVENTRY TOWNSHIP

&&

DELISI
Special weather statement, Jun 1, 7:50 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
750 PM EDT THU JUN 1 2006

NJZ012>014-020200-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
INCLUDING THE CITIES OF...NEW BRUNSWICK...FREEHOLD...SANDY HOOK
750 PM EDT THU JUN 1 2006

AN AREA OF THUNDERSTORMS FROM NORTH OF NEW YORK CITY TO NORTH OF TRENTON
WILL MOVE ACROSS THE REGION THIS EVENING. SOME OF THE THUNDERSTORMS
MAY BE ACCOMPANIED BY STRONG GUSTY WINDS, SMALL HAIL, VERY HEAVY
RAIN, AND DANGEROUS CLOUD TO GROUND LIGHTNING.

RPW
Special weather statement, Jun 1, 8:03 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
803 PM EDT THU JUN 1 2006

MDZ008-012-015-019-020-020215-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
INCLUDING THE CITIES OF...ELKTON...CHESTERTOWN...CENTREVILLE...
EASTON...DENTON
803 PM EDT THU JUN 1 2006

A LINE OF SHOWERS AND THUNDERSTORMS WERE MOVING WEST TO EAST
ACROSS THE NORTHERN CHESAPEAKE BAY AT 8 PM. SOME OF THESE
THUNDERSTORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND STRONG
WINDS. AS THESE STORMS CROSS THE UPPER EASTERN SHORE DURING THE
LATE EVENING HOURS...HEAVY RAIN...GUSTY WINDS...AND FREQUENT
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. SMALL HAIL IS ALSO
POSSIBLE. PONDING OF WATER IN AREAS OF POOR DRAINAGE IS ALSO POSSIBLE.

JJM

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 11:41 PM EDTSevere Thunderstorm WarningPHISussex49 min
Jun 2, 12:02 PM EDTFlash Flood WatchPHINew Castle17 hr
Jun 2, 3:03 PM EDTSevere Thunderstorm WarningPHISussex27 min
Jun 2, 6:15 PM EDTSevere Thunderstorm WarningPHISussex75 min

Nearby

Severe Thunderstorm Warnings in Delaware, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.